Up and down on Fostair: Hi All I hope... - Asthma UK communi...

Asthma UK community forum

17,627 members22,019 posts

Up and down on Fostair

goodfellows profile image
goodfellows

Hi All

I hope you are keeping well. Just a bit of advice please. I have been on Fostair 2 weeks tomorrow. On Sunday and Monday I was very relieved as my breathing improved after being sob for 3 weeks. I had 2 lovely days and felt well again thinking it's finally getting into my system. However when I woke up this morning I was sob again! This has really worried me and it's not been a good day. I just wondered if this is normal or should I be concerned as I seemed to have taken two steps forward and one back. Any comments appreciated

Thank you

21 Replies

Hi, I remember when I started on Fostair a few years ago I had good days and bad days to start with for a few weeks until it kicked in properly which can take 6 to 8 weeks. I spoke to my GP about it so he allowed me to take extra puffs throughout the day. Maybe speak to your nurse or gp but in mean time use your reliver when needed.

Hope this helps

goodfellows profile image
goodfellows in reply to andy121

Thank you so much. It's reassuring just to know that you also experienced this for a few weeks when you started Fostair. I will continue to take my reliever when needed. I have an appointment with my asthma nurse on Thursday so will discuss it with her. Thank you for taking the time to reply it's really helpful. Much appreciated..🙂

Yes Andy is right, steroid inhalers take approximately 8 weeks to kick in properly.

Thanks twinky29. I shall give it time and patience. Can't wait to feel well again. 😊

I'm sure you'll get there - just a shame asthma treatments don't kick in more quickly!

Yes I also agree with anyone. Fostair takes a bit time to kick in, but can be also a big help when you need it and can work quite quickly. I believe everyone is different when taking Fostair for the first time. I remember that I had immediately help after I used it. Still the same for me, if I feel a bit pain in my lungs when breathing I take a extra puff and it helps to go away. So best wishes that you will get better again in no time, 🌞🎵🕺🎵 take care and stay safe 🍀🍀🍀

goodfellows profile image
goodfellows in reply to MELNEL

Thank you Melnel. I appreciate your post. I am pleased you have benefited from Fostair. I agree we are all individuals and taking a new medication will affect us differently. I shall take an extra puff when needed.Very grateful for your support and good wishes. I hope you keep well. Take care 😊

You very much welcome ☺️ 🌺🌺🌺

Do you feel worse in the morning?

Yes I generally do feel more breathless first thing. Apart from Tuesday when I felt tight all day until late evening.

Have you looked into acid reflux. I had no acid reflux symptoms and it was setting my asthma off.

Hi DeanSamson Actually I've been diagnosed with a hiatus hernia and acid reflux around 2 years ago. I suffer quite badly from it, I'm on medication for it...I shall have to make sure I don't miss any of my medication!! Thank you for pointing out the link. I shall look into it. Much appreciated

Your very welcome

I have taken fostair both the 100 / 6 and 200 / 6 and always felt SOB. Fostair was good when things went well for me but when I would have flare-ups Fostair was never really effective. After being on Fostair for about 3 years my GP move me to Relvar and I found Revlar helped with SOB. With that said, it is important to remember that SOB can be a symptom of other issues besides asthma and it is important your GP does further testing to determine if SOB is asthma related. Finally, you have been on Fostair for a very short time and it is important to give it a good 3 months.

goodfellows profile image
goodfellows in reply to B_Asthma

Hi B_Asthma Thank you for your post. I saw the asthma nurse this morning. I've decided to give the Fostair longer to kick in. I told her I'd been up and down but I was aware from replies on this forum that Fostair can take a few weeks to kick in so would stick with it for now. Her reply was ....does it? I didn't know that....... Her response didn't exactly fill me with confidence! Surely as an asthma nurse she would know that. Anyway she said if it doesn't settle down in a couple of weeks they would refer me to the hospital but it would be a long wait. As I've had no tests as you said it could be something other than asthma. Feeling a bit better this morning...hope it continues 🤞. Thank you so much for your reply. I really appreciate it. Hope you are well. 😊

I know some surgery asthma nurses aren't actually trained in it (just seemingly given the label/role), but I do despair at what some of them (and some GPs) come out with! You'd really think they'd know the meds take many weeks to kick in. 🤦‍♀️

Anyway, I'm glad you've got a plan for now!

Just to say thank you for all your advice. My breathing is slowly improving on Fostair. I am finding it makes me a little anxious, unsettled but am hoping that will wear off in time. Again your advice is much appreciated. 😊

Oh I'm glad to hear things are improving! The side effects should indeed improve over time - and your breathing settling should help there too as there is light at the end of the tunnel!

Yes..finally! I hope you are keeping well 😊

Hi I am Fostair, I find taking it twice isn't enough, do 2 Puffs at lunchtime aswell. I was on it for 6 months thrn found it wasn't helping my asthma as was on lots of steroid courses. I was thrn put on Spiriva aswell, that's amazing. If u continue it isn't helping speak to your asthma nurse, they say a month with a new inhaler. Tried another Relvar went back ti Fostair with Spiriva and salbutamol. Hope you feel better soon.

Hi Thanks for your post. My breathing is improving slowly on Fostair. I think it's making me a little anxious but will see how it goes. It's a relief to feel my lungs are happier though! Hope you're keeping well. Many thanks 😊

You may also like...